Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
skamen

Relapse After 2nd Course - Should I Try a Low Dose?

Recommended Posts

Hi everyone,

I took Accutane 8 years ago and then I took a second 7 months course, which I finished last November. After this last course, my skin was clear for 5 months or so but I now have very oily skin and persistent mild to moderate acne. It seems very odd to me that I had an 8 year remission the first time and only a 5 month remission the second time. I took a very high cumulative dosage the second time (100mg/day for most of the months).

It's tough to make a decision as my Acne is very bothersome but not horrible at present. I really do not want to undertake Accutane at the sort of dosage I did during my last course. Do you think it would make sense for me to try going on 10-20mg a day and see if that could bring things back under control? Has anyone out there had experience using a low dose of Accutane to fight off a remission after a previous course?

Many thanks,

-Scott

Link to comment
Share on other sites

Hi Scott. Similarly to you, I was clear for 10 years after my first course and am just now on my second course of accutane (at 40mg per day). My derm did discuss with me the chance that if things did relapse again, then a long term low dosage solution would be a possible answer. She thinks that this is most effective for people with moderate but persistent adult acne and prefers this to doing another course at full dose. I guess I will see how I go after this time around, but low dose is something I would consider for sure. What does your derm think?

Link to comment
Share on other sites

I'm going to see the derm this coming Tuesday. Does anybody have advice on what sort of dosage I should look to take? Very small dosage for a longer period or a more moderate dosage for something like 6 months? Has anybody out there gone on a lowish dosage after a relapse?

Thanks,

-Scott

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×